Indiana, 2026

Hail and Damaging Wind in Indiana, February 19, 2026

February 19, 2026 · NWS IWX · 21 events in 7 counties and zones

Increasing theta-e, steep mid level lapse rates, strong shear and limited MUCAPE allowed for the development of several thunderstorms which moved from White county to northern portions of Allen county during the morning hours. Additional storms developed in the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

Increasing theta-e, steep mid level lapse rates, strong shear and limited MUCAPE allowed for the development of several thunderstorms which moved from White county to northern portions of Allen county during the morning hours. Additional storms developed in the afternoon. Low freezing levels and the elements noted above resulted in efficient hail producing storms, with one in particular leaving a swath of 1 to 2 inches of pea size or larger hail along its path. A few severe level hail stones were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 19, 2:50 AM EST, 1 hour 10 minutes earlier. Its key messages:

  • Highs in the 60s today are within 5 degrees of record levels.
  • Thunderstorms will be possible on today. A mostly marginal risk for severe weather exists mainly during this afternoon and into the evening with gusty winds, hail, and possibly a tornado as the main threats.
  • Cooler air arrives Friday with snow becoming more likely, especially by Sunday morning.
Area forecast discussion, Feb 19, 2:50 AM EST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
250 AM EST Thu Feb 19 2026

.KEY MESSAGES...

- Highs in the 60s today are within 5 degrees of record levels.

- Thunderstorms will be possible on today. A mostly marginal
  risk for severe weather exists mainly during this afternoon
  and into the evening with gusty winds, hail, and possibly a
  tornado as the main threats.

- Cooler air arrives Friday with snow becoming more likely,
  especially by Sunday morning.

&&

.DISCUSSION...
Issued at 159 AM EST Thu Feb 19 2026

One last day of much above normal temperatures in this stretch
of warmth within a southwesterly flow aloft as a trough pushes
southeasterly into the region with highs today in the mid 50s to
mid 60s for southern portions of our CWA. A few convective
showers with a few rumbles of thunder will be possible this
morning especially over our southwestern and southern portions
of the CWA but the better chances for thunderstorms will be
later this afternoon into the evening hours as the better lift
associated with the trough pushes into the area. Current 07z
regional radar imagery does have a couple of thunderstorms
developing over central IL over Vermillion and Champaign
Counties. These will slowly push to the northeast into our
southwestern counties over the next several hours this morning.
Current dew points over the area are in the low 30s but we will
see an influx in moisture pushing northward into the area today
with dew points increasing into the mid 50s especially for our
southern tier of counties later this afternoon.

SPC currently has a majority of our CWA under a marginal risk
for severe thunderstorms for their latest Day 1 convective
outlook. There is also a fairly small sliver of slight risk in
place for our most southern tier of counties. The main threats
will be gusty outflow winds, small hail, and even a tornado or
two would be possible. The one limiting factor seems to be the
instability as surface based CAPE is very limited but the
MUCAPE values are around 300-450 J/Kg. Bulk shear values will be
sufficient for some organization with 35 to 45 knot values. The
most likely time for any strong to severe thunderstorms will be
from about 3 PM to 9 PM EST.

Colder temperatures will begin to push into the region from the
northwest on Friday and highs will only get into the low 40s to
low 50s for our far southeastern portion of the area. Lows by
Saturday morning will get back down into the low 30s to upper
20s. Light rain showers mainly north of US-30 will begin to
change over to snow showers by Friday evening. High temperatures
over the weekend will remain in the low to mid 30s with lows in
the upper 20s each morning. Another trough will move through
late Saturday through Sunday and will bring another chance for
snow showers across the area. This will also bring another
reinforcing shot of colder air for Monday with highs in the
lower 30s and low temperatures on Monday and Tuesday mornings
only in the low 20s to upper teens. Of course, this will not
seem so bad compared to the very cold we had at the beginning of
the month. Broad ridging across the central CONUS will begin to
push eastward into the region once again by Tuesday and we will
see another warming trend into the middle of next week with
highs warming into the mid and upper 40s with a few locations
near 50 degrees on Wednesday and Thursday. Chances for more
rainfall will increase for the end of next week with another
trough making residence over the Great Lakes region.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1155 PM EST Wed Feb 18 2026

Models continue to struggle with low level moisture surge over
cold ground later this morning ahead of next trough/low
pressure system. Several 00Z hi-res models have backed off
fog/stratus development, especially for KSBN and plan to go
with just a prevailing 2 kft stratus there during the late
morning/afternoon. For KFWA, still think there is a good chance
for showers (maybe even a storm) during the late morning and the
added moisture could bring a brief period of IFR cigs/vis but
confidence remains low. Much better chance for rain at both
sites Thursday evening as the primary surface low lifts through
the area. Most guidance holds ceilings in MVFR category.
Thunderstorms are possible but confidence in coverage and timing
is very low so will hold off on including thunder for now.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.

&&

DISCUSSION...Andersen
AVIATION...AGD
Hazardous weather outlook, Feb 18, 3:19 PM EST, 12 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
319 PM EST Wed Feb 18 2026

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-192030-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
319 PM EST Wed Feb 18 2026 /219 PM CST Wed Feb 18 2026/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few storms are possible Thursday evening into Thursday night
mainly along and south of US 30. Wind gusts would be the primary
concern in any storms, although some hail and perhaps a tornado
cannot be ruled out. Severe weather chances are low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The Northern Indiana radar (KIWX), 96 km away, was scanning. The volume nearest the first event began at 09:00 UTC.

Open the radar archive at this moment

Event by event

20 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Cass

When
February 19, 4:00 AM EST to 4:01 AM EST
Where
Cass County, 0.69 mi S of Lake Cicott
Measured
1 in hail
Reported by
Public
Coordinates
40.760, -86.520

Picture shared by EMA of an estimated one inch diameter hail stone.

Hail, Cass

When
February 19, 4:06 AM EST to 4:07 AM EST
Where
Cass County, 0.52 mi W of Kenneth
Measured
0.88 in hail
Reported by
Public
Coordinates
40.750, -86.480

Picture from the public relayed by EMA, west of France Park.

Hail, Cass

When
February 19, 4:12 AM EST to 4:13 AM EST
Where
Cass County, 1.48 mi NNE of Dunkirk
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.770, -86.390

Picture of at least quarter size hail shared by EMA.

Hail, Cass

When
February 19, 4:30 AM EST to 4:31 AM EST
Where
Cass County, 0.69 mi S of Hoover
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.810, -86.200

Picture of at least quarter size hail sent by EMA.

Hail, Wabash

When
February 19, 5:05 AM EST to 5:06 AM EST
Where
Wabash County, 1.48 mi NNW of Wabash
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
40.820, -85.830

Emergency management officials report hail completely covering the ground with stones ranging from one half to one and a half inch in diameter.

Hail, Wabash

When
February 19, 5:15 AM EST to 5:16 AM EST
Where
Wabash County, North Manchester
Measured
1 in hail
Reported by
Public
Coordinates
41.000, -85.770

Hail, Whitley

When
February 19, 5:32 AM EST to 5:33 AM EST
Where
Whitley County, 0.87 mi NW of South Whitley
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
41.090, -85.630

Video and pictures shared of at least penny size hail in South Whitley.

Hail, Whitley

When
February 19, 5:46 AM EST to 5:47 AM EST
Where
Whitley County, 1.56 mi E of Peabody
Measured
1.25 in hail
Reported by
Public
Coordinates
41.080, -85.490

Hail, Whitley

When
February 19, 5:46 AM EST to 5:47 AM EST
Where
Whitley County, 2.19 mi WNW of Raber
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
41.090, -85.470

CoCoRaHS observer measured at least one hailstone just over 1.5 inches in diameter.

Hail, Allen

When
February 19, 5:55 AM EST to 5:56 AM EST
Where
Allen County, 2.19 mi WSW of Cedarville
Measured
0.75 in hail
Reported by
Public
Coordinates
41.190, -85.060

Hail, Whitley

When
February 19, 5:55 AM EST to 5:56 AM EST
Where
Whitley County, 1.48 mi NNW of Columbia City Arpt
Measured
1 in hail
Reported by
NWS Employee
Coordinates
41.140, -85.430

Off duty NWS employee reports lots of mainly pea size hail with a few larger stones up to quarter size noted.

Hail, Allen

When
February 19, 6:01 AM EST to 6:02 AM EST
Where
Allen County, 1.48 mi NNW of Arcola
Measured
1.25 in hail
Reported by
Public
Coordinates
41.120, -85.310

Hail, Allen

When
February 19, 6:21 AM EST to 6:22 AM EST
Where
Allen County, 1.38 mi N of Wallen
Measured
1.25 in hail
Reported by
Public
Coordinates
41.190, -85.170

Pictures shared on Facebook of lots of smaller hail stones and at least one stone roughly the size of a half dollar.

Hail, Allen

When
February 19, 6:31 AM EST to 6:32 AM EST
Where
Allen County, 2.19 mi WSW of Cedarville
Measured
1 in hail
Reported by
Public
Coordinates
41.190, -85.060

Hail, Allen

When
February 19, 6:33 AM EST to 6:34 AM EST
Where
Allen County, 0.86 mi SW of Cedarville
Measured
1 in hail
Reported by
Public
Coordinates
41.190, -85.030

Hail, Allen

When
February 19, 6:39 AM EST to 6:40 AM EST
Where
Allen County, 0.69 mi N of Cedarville
Measured
1 in hail
Reported by
Public
Coordinates
41.210, -85.020

Reported as a tonnie sized hailstone (1.1 inches in diameter).

Hail, Cass

When
February 19, 9:10 AM EST to 9:11 AM EST
Where
Cass County, 1.05 mi E of Dunkirk
Measured
1.5 in hail
Reported by
Public
Coordinates
40.750, -86.380

Thunderstorm Wind, Elkhart

When
February 19, 10:53 AM EST to 10:54 AM EST
Where
Elkhart County, 0.86 mi NW of Benton
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
41.530, -85.780

Recorded at the Goshen Airport.

Hail, Huntington

When
February 19, 1:15 PM EST to 1:16 PM EST
Where
Huntington County, 2.09 mi NW of Huntington
Measured
1 in hail
Reported by
Public
Coordinates
40.900, -85.510

Lots of smaller hail with a few hailstones to the size of quarters.

Hail, Wells

When
February 19, 1:45 PM EST to 1:46 PM EST
Where
Wells County, 2.09 mi W of Ossian
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
40.880, -85.210

Hail up to the size of quarters fell for 20 minutes.

Hail, Wells

When
February 19, 2:11 PM EST to 2:12 PM EST
Where
Wells County, 1.57 mi E of Ossian
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.880, -85.140

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2026Every state in 2026This day in weather historyWarnings in Indiana, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1311950, 1311951, 1311952, 1311953, 1311954, 1311955, 1311956, 1311957, 1311958, 1311959, 1311960, 1311961, 1311962, 1311963, 1311964, 1311965, 1311966, 1311970, 1311967, 1311968, 1311969.